Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 49, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 29, 2011, 9:56 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 9:56 AM EDT (13:56 UTC)
- Expired
- Apr 29, 2011, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
039 WHUS71 KBUF 291356 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 AM EDT FRI APR 29 2011 LEZ020-040-041-292100- /O.NEW.KBUF.SC.Y.0049.110429T1356Z-110429T2100Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 AM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS...SOUTHWEST 10 TO 20 KNOTS...BECOMING WEST. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
794 WHUS71 KBUF 291931 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EDT FRI APR 29 2011 LEZ020-040-041-292300- /O.EXT.KBUF.SC.Y.0049.000000T0000Z-110429T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 331 PM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS...WEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
905 WHUS71 KBUF 292305 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 705 PM EDT FRI APR 29 2011 LEZ020-040-041-300015- /O.EXP.KBUF.SC.Y.0049.000000T0000Z-110429T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 705 PM EDT FRI APR 29 2011 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING. $$ HITCHCOCK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 7:46 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Apr 29, 7:46 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 746 AM EDT FRI APR 29 2011 .SYNOPSIS... SHOWERS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE REGION FOR A DRY START TO THE WEEKEND...THEN RAIN CHANCES WILL RETURN SUNDAY NIGHT AND MONDAY AS A COLD FRONT APPROACHES FROM THE WEST && .NEAR TERM /THROUGH TONIGHT/... WELL DEFINED SHORTWAVE PUSHING ACROSS WESTERN NEW YORK EARLY THIS MORNING...GENERATING AN AREA OF SHOWERS ACROSS THE WESTERN HALF OF THE AREA. THIS WAVE WILL LIFT INTO THE SAINT LAWRENCE VALLEY BY 12Z TAKING THIS INITIAL SHOWER ACTIVITY WITH IT. MID/UPPER LEVEL TROUGH AXIS AND ASSOCIATED COLD POOL ALOFT WILL CROSS THE AREA THIS MORNING THROUGH EARLY AFTERNOON. THIS SHOULD FOCUS SCATTERED SHOWER ACTIVITY DURING THIS TIME. INSTABILITY LOOKS LIMITED AND MODEL SOUNDINGS ARE WELL CAPPED...THEREFORE DO NOT THINK THUNDERSTORM ACTIVITY WILL BE MUCH OF A POSSIBILITY. EASTERN SECTIONS MAY HAVE THE BEST CHANCE FOR MORE ACTIVE CONVECTION. IF ANY THUNDERSTORMS CAN DEVELOP THE POTENTIAL WILL EXIST FOR HAIL UNDERNEATH THE COLD POOL. THESE TRENDS WILL NEED TO BE MONITORED ESPECIALLY IF MORE SUNSHINE CAN DEVELOP. 850 MB TEMPERATURES COOLING TO -3C/-4C SHOULD YIELD HIGHS MAINLY IN THE 40S TODAY...A SOLID 10 TO 15 DEGREES BELOW NORMAL. THE EXITING OF THE UPPER TROUGH TONIGHT WILL ALLOW THE UPSTREAM RIDGE TO FINALLY BUILD EASTWARD. CLEARING WILL TAKE PLACE. RATHER CHILLY CONDITIONS FOR TONIGHT WITH THE CANADIAN HIGH BUILDING DOWN. READINGS EAST OF LAKE ONTARIO AND ALONG THE SOUTHERN TIER COULD FALL BELOW FREEZING. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... AN OMEGA BLOCK WITH THE UPPER RIDGE IN PLACE THE OHIO VALLEY AND LOWER LAKES WILL DOMINATE OUR WEATHER FOR MOST OF THIS TIME PERIOD. THIS WILL RESULT IN MAINLY DRY CONDITIONS THROUGH MOST OF SUNDAY. AT THE SURFACE...HIGH PRESSURE RIDGING SOUTH ACROSS NEW YORK STATE WILL BRING PLENTY OF SUNSHINE AND MILD TEMPERATURES SATURDAY...ESPECIALLY ACROSS THE SOUTHERN TIER AND UPPER GENESEE VALLEY WHERE READINGS ARE LIKELY TO WARM WELL INTO THE 60S. SLIGHTER COOLER TEMPERATURES ARE EXPECTED EAST OF LAKE ONTARIO WHERE THERE MAY BE SOME LINGERING INFLUENCE FROM THE UPPER NEW ENGLAND TROUGH...THE EASTERN END OF THE OMEGA BLOCK. SATURDAY NIGHT...THE SURFACE RIDGE WILL BE IN PLACE OVER NEW ENGLAND AND EASTERN NEW YORK STATE...WHILE A COLD FRONT DRIFTS EAST ACROSS THE CENTRAL GREAT LAKES. THE HIGH WILL MAINTAIN MAINLY CLEAR SKIES FROM THE GENESEE VALLEY TO THE NORTH COUNTRY...BUT SOME INCREASE IN CLOUDS IS EXPECTED ACROSS WESTERN NEW YORK WITH WARM AIR ADVECTION TAKING PLACE AHEAD OF THE APPROACHING MIDWEST FRONT. AS THE FRONT CONTINUES TO MOVE SLOWLY TO THE EAST ON SUNDAY...THERE WILL BE A GRADUAL WEST TO EAST INCREASE IN CLOUDS. WITH THE RIDGE OF THE OMEGA BLOCK EXPECTED TO REMAIN IN PLACE OVER THE LOWER LAKES THROUGH SUNDAY...IT SEEMS THAT ANY PCPN ASSOCIATED WITH THE APPROACHING FRONT SHOULD BE DELAYED UNTIL LATE IN THE DAY. BASED ON THIS...PREFER THE SLOWER QPF TREND SHOWN BY THE NAM AND ECMWF WHICH KEEPS MOST AREAS EAST OF WESTERN NEW YORK DRY. AS THE UPPER RIDGE BREAKS DOWN MORE SUNDAY NIGHT AND THE FRONT WORKS EAST TOWARD WESTERN NEW YORK...LIGHT SHOWERS WILL SPREAD EAST ACROSS THE REST OF THE CWA. THE ANTICIPATED DELAY IN THE ONSET OF SHOWERS WILL ALLOW TEMPERATURES TO MODERATE INTO THE 60S ON SUNDAY...AND MAYBE EVEN LOWER 70S ACROSS PARTS OF THE GENESEE VALLEY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS CONTINUE TO SUGGEST THAT UNSETTLED WEATHER WILL LINGER INTO MONDAY AS THE SLOW MOVING COLD FRONT PUSHES EAST ACROSS NEW YORK STATE. HIGH PRESSURE BUILDING IN BEHIND THE FRONT MAY BRING MAINLY DRY WEATHER TUESDAY THROUGH THURSDAY. HOWEVER...MODEL DISCREPANCIES STILL ABOUND REGARDING THE INTENSITY AND PLACEMENT OF AN UPPER LEVEL TROUGH THAT IS FORECAST TO SET UP OVER THE NORTHEAST PART OF THE COUNTRY. THIS IN TURN WILL IMPACT THE PLACEMENT OF THE ASSOCIATED SURFACE LOW. FOR NOW...WILL KEEP POPS AT SLIGHT CHANCE GIVEN THE MODEL UNCERTAINTIES. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... UPPER LEVEL TROUGH AXIS AND COLD POOL ALOFT ACROSS THE CENTRAL LAKES THIS MORNING WILL CROSS THE REGION THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TODAY...BEFORE THE UPPER TROUGH AND COLD POOL SHIFT EAST OF THE REGION TONIGHT. THE SHOWERS MAY BRIEFLY BRING VSBYS TO 5SM WITH CIGS AROUND 3K FEET...BUT FOR THE MOST PART VFR CONDITIONS ARE EXPECTED TODAY. OUTLOOK... TONIGHT...VFR. SATURDAY...VFR. SUNDAY AND MONDAY...MVFR/VFR IN A CHANCE OF SHOWERS. TUESDAY...VFR && .MARINE... PRESSURE GRADIENT OVER THE LOWER LAKES WILL CONTINUE TO WEAKEN AS SURFACE LOW OVER QUEBEC DEPARTS. HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES FRIDAY NIGHT AND SATURDAY PROVIDING IDEAL BOATING CONDITIONS WITH A GENERAL LIGHT SHORE FLOW DEVELOPING SATURDAY AFTERNOON. THE HIGH WILL DEPART SUNDAY ALLOWING WINDS TO FRESHEN ENOUGH AHEAD OF AN APPROACHING COLD FRONT TO POSSIBLY LEAD TO SMALL CRAFT CONDITIONS DEVELOPING. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TMA SHORT TERM...TJP LONG TERM...TJP AVIATION...TMA/WOOD MARINE...TMA
Hazardous weather outlook, Apr 29, 5:27 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT FRI APR 29 2011 NYZ001>008-010>014-019>021-085-300930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 527 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-300930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT FRI APR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:25 PM EDT | Small Craft Advisory | BUF | 3 hr |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.